| Catalog Number |
FEM08040 |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/19/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient details.
Event or Problem Description
It was reported that the endovascular stent graft could not be deployed in a clotted upper arm vein dialysis graft.The delivery system was removed from the patient without any issues.No other stent graft was used.The dialysis graft was abandoned and a tunnel catheter was placed to complete the procedure successfully.There was no reported patient injury.
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the returned device and image, the reported deployment failure could not be confirmed or reproduced.The outer sheath of the delivery system was found to be in good condition.No signs of high friction that might have affected on the system or any other device deficiencies were found during evaluation.The safety clip was found properly attached to the handle.The condition of the device indicates that no attempt of stent graft deployment had been made.During the performed function test, the stent graft could be released without difficulty.As the subject device is not visible on the image provided, no further evaluation could be performed.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This kind of event may be related to a difficult vessel anatomy or challenging stent placement site.In this case, the anatomy was reported to be tortuous which could be confirmed on the basis of the image received.Reportedly, difficulties in advancing the delivery system to the pre-dilated lesion were experienced.Insufficient flushing of the device may be another contributing factor to the reported event.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." additionally, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." (b)(4).
Event or Problem Description